Discussions that mention prozac

Open to All Other Health Topics board


America1970,
Weight gain is one of the possible side effects of risperdal. I personally can NOT tolerate any type of the antipsychotic drugs out there because of the side effects of them. My body is too sensitive to certain meds'.

I found some info on the two drugs you are specifically taking and I would ask my doctor about mixing the two together, plus the info I found on the weight gain issue from the risperdal.
Please see the following:
Risperdal is thought to have a lower risk of weight gain than some of the other atypical antipsychotics. No one can predict how much weight
a person will gain on any medicine, but an approach that includes exercise and diet and monitoring for weight gain and diabetes will be
well placed.

What other drugs interact with this medication?

Some antidepressants, such as Prozac (fluoxetine) and Paxil (paroxetine) may increase the blood levels of risperidone. It is possible that patients taking risperidone with either of these agents may experience a change in side effects. Tell your doctor if you begin or discontinue fluoxetine or paroxetine therapy.

Some medications, such as Tegretol (carbamazepine), Dilantin (phenytoin), phenobarbital, or rifampin (Rifadin) may decrease the blood levels of risperidone. It is possible that you may experience a decreased effect from risperidone if you also take one of these other medications. Tell your doctor if you begin or discontinue any of these treatments.

I myself was once on paxil a few years ago and I abuptly stopped taking it.

I know the doctors always warn about not doing this, but they don't tell you why and what you might feel.
well I paid BIG TIME for not listening to them.
I thought I was going to die. I kept getting these "brain zap" symptoms every few seconds and the world felt like it was moving while my eyes and head were at a stand still. I felt miserable.

So if I were you, I would not just stop taking them. do it gradually as directed by your doctor. it's very important and I've learned my lesson well.

good luck,
LInda